Alert archive / New York / Flash Flood Warnings in 2024

Flash Flood Warning 21, NWS Buffalo, NY

September 21, 2024Allegany County, New York

NWS Buffalo, NY issued this flash flood warning at Sep 21, 2024, 6:18 PM EDT for Allegany County, New York. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2024, 6:18 PM EDT (22:18 UTC)
Expired
Sep 21, 2024, 8:46 PM EDT
In force
2 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Allegany County, NY

The radar

The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 6:55 PM EDTFLASH FLOOD2 E Wellsville, NYDelayed report. Portion of Traux Road washed out, Funland inundated with waters, flooding on Trapping Brook Road and North Broad Street in Wellsville.
Sep 21, 7:00 PM EDTFLASH FLOODWellsville, NYReports of numerous roads flooding and roads closed in Wellsville.
Sep 21, 7:30 PM EDTFLASH FLOOD2 E Wellsville, NYDelayed Report. Flooding on Voorhees Hill Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WGUS51 KBUF 212218
FFWBUF
NYC003-220215-
/O.NEW.KBUF.FF.W.0021.240921T2218Z-240922T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
618 PM EDT Sat Sep 21 2024

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  South Central Allegany County in western New York...

* Until 1015 PM EDT.

* At 618 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Wellsville, Friendship, Scio, Belmont, Knight Creek and Stannards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4212 7817 4217 7814 4224 7808 4220 7793
      4200 7788 4200 7791 4200 7793 4200 7798
      4209 7812

FLASH FLOOD...RADAR INDICATED

$$

PP
2 follow-up statements
242 
WGUS71 KBUF 212343
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
743 PM EDT Sat Sep 21 2024

NYC003-220215-
/O.CON.KBUF.FF.W.0021.000000T0000Z-240922T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany NY-
743 PM EDT Sat Sep 21 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT THIS 
EVENING FOR SOUTH CENTRAL ALLEGANY COUNTY...

At 743 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Up to 3.5 inches of 
rain have fallen. Additional rainfall amounts up to 0.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas. Creeks and streams can
         continue to rise even after the heavy rainfall threat
         has ended.

Some locations that will experience flash flooding include...
  Wellsville, Friendship, Scio, Belmont, Knight Creek and Stannards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4212 7817 4217 7814 4224 7808 4220 7793
      4200 7788 4200 7791 4200 7793 4200 7798
      4209 7812

FLASH FLOOD...OBSERVED

$$

PP
756 
WGUS71 KBUF 220046
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
846 PM EDT Sat Sep 21 2024

NYC003-220056-
/O.CAN.KBUF.FF.W.0021.000000T0000Z-240922T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany NY-
846 PM EDT Sat Sep 21 2024

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL ALLEGANY 
COUNTY...

...FLOOD WARNING NOW IN EFFECT UNTIL 1230 AM SUNDAY...

The heavy rain has ended. However, numerous roads remain closed due 
to flooding. It will take several hours for all the water from 
earlier storms to work through local drainage systems in urban areas.

Please continue to heed remaining road closures.

&&

LAT...LON 4212 7817 4217 7814 4224 7808 4220 7793
      4200 7788 4200 7791 4200 7793 4200 7798
      4209 7812

$$

PP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 4:35 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 21, 4:35 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
435 PM EDT Sat Sep 21 2024

.SYNOPSIS...
An upper level disturbance will cross the area, producing
scattered showers and a few isolated thunderstorms, mainly
through this evening across Western New York, the Genesee
Valley, and Finger Lakes. A narrow ridge of high pressure will
then bring a return to dry weather Sunday. The weather will then
turn unsettled, as a cold front moves into the area Monday and
stalls out, with several areas of low pressure moving northeast
along it through the course of next week, with numerous rounds
of showers and a few thunderstorms.

&&

.NEAR TERM /THROUGH SUNDAY/...
A mid level shortwave within northwest flow aloft will cross the
eastern Great Lakes through this evening. Modest diurnal instability
has developed this afternoon with surface-based CAPES nearing 1500
J/Kg. This combined with the forcing from the incoming shortwave
will produce an increasing coverage of showers and a few
thunderstorms. HREF/HRRR suggesting the best coverage will be
across the Genesee Valley/western Finger Lakes and interior
Southern Tier through about 8 PM this evening. These storms will
be slow moving, so locally heavy rains are possible, along with
some small hail. A few showers may reach the eastern Lake
Ontario region, but coverage here should be much less.

The evening showers/storms will faded by mid to late evening
with loss of heating and exiting shortwave, with any remaining
spotty showers ending before daybreak Sunday morning. Some
clearing along with light winds overnight will promote areas of
fog, especially across the Southern Tier and western New York,
and in any areas which receive rainfall through this evening.

Any morning fog and low stratus will burn off by mid morning,
leaving a mix of sun and clouds for the rest of the day with dry
weather prevailing as a narrow ridge builds into the eastern Great
Lakes. Temperatures will remain above normal with most highs in the
mid 70s to around 80.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
By Sunday night, two upper level shortwaves embedded within the
northern and southern branches of the jet streak will initially be
located across the northern Rocky Mountains and over the central
Plains respectively. These features will move east through Monday,
then begin to more deeply phase over the nation's midsection Monday
night into Tuesday as a strong ridge amplifies over the western
CONUS. The northern stream wave is then progged to peel away and
begin traversing the Great Lakes Tuesday night, as the southern
stream wave closes off and stalls out over the southern Plains or
lower Mississippi Valley. While the exact nature of how the
longwave pattern will evolve as a result of this phasing
remains a bit uncertain, the overall amplification and deep
upstream troughing will bring the eastern Great Lakes a much
more unsettled stretch of weather this period (and likely
beyond).

While Sunday night should be mainly dry, a weakening mid-level warm
front and the nose of a 90-100kt 250mb jet rounding the base of the
southern stream trough will enter the eastern Great Lakes by early
Monday morning. This will provide ample large scale lift to support
a round of scattered to widespread showers from west to east through
the day Monday. As the jet weakens and lifts northward, the
attendant surface low will slow to a crawl just west of the forecast
area, leaving the washed out frontal boundary stalled over western
NY. This should lower overall coverage and intensity of
showers/storms as they move towards the central Finger Lakes and
North Country. While more frequent breaks in the precip should also
be found across far western NY by Monday afternoon, with the low
just to the west cannot rule out additional showers through Tuesday
morning. Basin averaged rainfall amounts through Monday night are
expected to be between 0.1-0.25".

The next round of widespread showers and a few embedded
thunderstorms will then move through the region from southwest to
northeast late Tuesday afternoon through Tuesday night. With greater
upper level support from the poleward exit region of the southern
jet streak, this batch looks more impressive in regards to rainfall
potential than the one on Monday. Where exactly the heaviest
rainfall will occur remains uncertain, though additional
amounts of 0.5-1" across much of the area seems likely, with
locally higher totals plausible.

In regards to temperatures...Monday should be fairly seasonable with
highs ranging in the 60s across the higher elevations and low 70s
elsewhere. Owed to the stalled boundary in the area, a larger range
of temps is expected Tuesday, with highs in the low 70s across far
western NY and a range of 60s further east. Some spots on the
hilltops could remain in the upper 50s. Lows Sunday night will be
quite warm across the Lake Plains of WNY in the low to mid 60s, owed
to a stiff southerly breeze and increased cloud cover. Lows further
south and east will mostly be in the upper 50s, though the Tug
Hill/Western Dacks could dip back into the 40s. Lows Monday and
Tuesday nights should then fall back into the 50s in most areas,
though a few readings in the low 60s and upper 40s are likely in the
typical warm/cold spots.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A northern stream trough will cross the Great Lakes through
Wednesday night as additional robust shortwave energy peels
northeastward from the upper level closed low over the southern
Plains/lower Mississippi Valley. This will cause the northern stream
trough to also slowly close off in the vicinity of New England by
Thursday night, then quickly shift off the East Coast and into the
western Atlantic by Saturday. Meanwhile, a strong ridge of high
pressure across the western CONUS will ride over the southern stream
closed low across the Upper Midwest.

Much of how this pattern ultimately evolves will hinge upon how the
northern/southern stream branches of the jet stream phase earlier in
the week, the details of which remain murky at this range. In
general, with the northern trough moving across the lakes, expect
unsettled weather with periods of rain and possibly a few
thunderstorms through at least Wednesday. The aforementioned ridge
cresting over the southern stream low should then bring a gradual
drying trend from west to east Wednesday night through early
Thursday night, though low-end chances (15-25%) for precip linger
through Saturday as there could be diurnal, wrap-around, or even
possibly some lake enhanced showers during this period. As the
details come into better focus however, could see much of this
period ultimately being dry.

As cooler air pooled within the northern stream low pulls away from
New England, areas mainly east of the Genesee Valley will see a
gradual, day-to-day warming trend through the end of the week. Temps
may be a touch on the cool side in these areas Wednesday/Thursday,
though will otherwise average near to a few degrees above normal
across the forecast area.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A mid level shortwave will cross the region bringing with it a
period of cloudiness with VFR bases and scattered showers through
this evening. Most of the shower activity will be from western New
York to the Finger Lakes. Overall, coverage of the showers will stay
scattered to widely scattered, with the best chance of a more
organized cluster of showers across the Genesee Valley and Southern
Tier between 19z and 24z. There may be a few isolated
thunderstorms as well in this area. Given the expected scattered
nature of showers, and even more sparse coverage of thunder,
used VCSH in the TAFs for now.

Tonight, any remaining showers will taper off and end, and skies
will partially clear. The light winds and clearing skies will allow
areas of IFR fog and low stratus to develop, especially across the
Southern Tier and Finger Lakes valleys and in any locations that
receive rainfall today. KJHW is the most likely terminal to
experience fog and IFR overnight through Sunday morning.

Outlook...

Sunday...Patchy IFR fog and low stratus through mid morning, then
mainly VFR.
Monday through Thursday...VFR/MVFR with showers likely and a chance
of thunderstorms at times.

&&

.MARINE...
East to southeast winds will continue through the weekend on the
lower Great Lakes, directing most of the moderate chop into the
middle of the lakes and Canadian waters.

Low pressure and a cold front will approach from the west late
Sunday night and Monday, with increasing south to southeast winds on
both lakes. This wind direction will once again keep the greater
wave action well offshore and in Canadian waters.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock/TMA
NEAR TERM...Apffel/TMA
SHORT TERM...PP
LONG TERM...PP
AVIATION...Hitchcock/TMA
MARINE...Hitchcock
Hazardous weather outlook, Sep 21, 5:09 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
509 PM EDT Sat Sep 21 2024

NYZ001>008-010-011-019-020-085-222115-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Chautauqua-Cattaraugus-Southern Erie-
509 PM EDT Sat Sep 21 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-222115-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
509 PM EDT Sat Sep 21 2024

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-021-222115-
Wyoming-Livingston-Ontario-Allegany-
509 PM EDT Sat Sep 21 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

A few thunderstorms may contain large hail and heavy downpours with
the potential to cause flash flooding through this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Special weather statement, Sep 21, 3:52 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
352 PM EDT Sat Sep 21 2024

NYZ021-212015-
Allegany NY-
352 PM EDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALLEGANY COUNTY
THROUGH 415 PM EDT...

At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whitesville, or 11 miles southeast of Wellsville, moving southeast at
20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Whitesville and Paynesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4200 7787 4206 7785 4212 7774 4200 7775
TIME...MOT...LOC 1951Z 301DEG 18KT 4205 7774

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JJR
Special weather statement, Sep 21, 4:01 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
401 PM EDT Sat Sep 21 2024

NYZ012-013-021-212030-
Allegany NY-Livingston NY-Wyoming NY-
401 PM EDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WYOMING...
SOUTHWESTERN LIVINGSTON AND NORTH CENTRAL ALLEGANY COUNTIES THROUGH
430 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Portageville, or 10 miles west of Letchworth State
Park, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Letchworth State Park, Warsaw, Portageville, Nunda, Pike, Castile,
Silver Springs, Gainesville, Short Tract, Hermitage, Fillmore, Bliss,
Hunt, Rossburg, and Dalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4265 7833 4274 7817 4251 7782 4236 7806
TIME...MOT...LOC 2001Z 320DEG 19KT 4262 7818

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JJR
Special weather statement, Sep 21, 4:15 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
415 PM EDT Sat Sep 21 2024

NYZ021-212045-
Allegany NY-
415 PM EDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALLEGANY COUNTY
THROUGH 445 PM EDT...

At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whitesville, or 11 miles southeast of Wellsville, moving southeast at
5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Whitesville and Paynesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4207 7784 4215 7774 4210 7774 4200 7775
      4200 7787
TIME...MOT...LOC 2015Z 295DEG 5KT 4204 7776

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JJR
Special weather statement, Sep 21, 4:28 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
428 PM EDT Sat Sep 21 2024

NYZ012-013-021-212115-
Allegany NY-Livingston NY-Wyoming NY-
428 PM EDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WYOMING...
SOUTHWESTERN LIVINGSTON AND NORTH CENTRAL ALLEGANY COUNTIES THROUGH
515 PM EDT...

At 428 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portageville, or 8 miles west of Letchworth State Park, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Letchworth State Park, Warsaw, Portageville, Nunda, Pike, Castile,
Silver Springs, Gainesville, Short Tract, Hermitage, Swain, Bliss,
Hunt, Rossburg, and Dalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4260 7832 4274 7813 4256 7776 4237 7795
TIME...MOT...LOC 2028Z 306DEG 9KT 4260 7813

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JJR
Local storm report, Sep 21, 6:16 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
616 PM EDT Sat Sep 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Tstm Wnd Dmg     3 WSW Andover           42.14N 77.85W
09/21/2024                   Allegany           NY   Law Enforcement

&&

KRA
Local storm report, Sep 21, 6:18 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
618 PM EDT Sat Sep 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Tstm Wnd Dmg     3 WSW Andover           42.14N 77.85W
09/21/2024                   Allegany           NY   Law Enforcement

            Tree down on Ray Hill Road.

&&

KRA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 1:47 PM EDTSpecial Weather StatementBUFErie28 min
Sep 21, 2:15 PM EDTSpecial Weather StatementBUFErie30 min
Sep 21, 3:52 PM EDTSpecial Weather StatementBUFAllegany23 min
Sep 21, 4:01 PM EDTSpecial Weather StatementBUFWyoming29 min
Sep 21, 4:15 PM EDTSpecial Weather StatementBUFAllegany30 min
Sep 21, 4:28 PM EDTSpecial Weather StatementBUFWyoming47 min
Sep 21, 4:42 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming48 min
Sep 21, 4:50 PM EDTFlash Flood WarningBUFAllegany4 hr
Sep 21, 4:51 PM EDTSevere Thunderstorm WarningBUFAllegany39 min
Sep 21, 5:30 PM EDTSevere Thunderstorm WarningBUFAllegany60 min
Sep 21, 6:22 PM EDTSpecial Weather StatementBUFAllegany38 min
Sep 21, 6:41 PM EDTSpecial Weather StatementBUFAllegany64 min
Sep 21, 6:56 PM EDTSevere Thunderstorm WarningBUFAllegany49 min
Sep 21, 7:27 PM EDTFlash Flood WarningBUFAllegany4 hr

Nearby

Flash Flood Warnings in New York, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.